MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.4MM VA LOCKING SCREW STARDRIVE 18MM; SCREW,FIXATION,BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.4MM VA LOCKING SCREW STARDRIVE 18MM; SCREW,FIXATION,BONE
Model Number 02.210.118
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional device procode: hrs.Device is expected to be returned for manufacturer review/investigation, but has not been received yet.Product was not returned.Device history records review could not be completed without lot number.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an (b)(6) 2019, surgeon was using a variable angle locking compression plate, while drilling the radial styloid screw with an unknown 1.8 drill bit and the variable angle guide.During the procedure, a 2.4 mm variable angle locking screw kept spinning and wouldn't engage into the plate.Surgeon then tried another screw of the same style but did not work.Surgeon tried a non variable angle locking screw, 1.8mm variable angle buttress pin, and 2.7 variable angel screw, but none of them would work.Surgeon then took a variable angle locking screw again and got it as tight as possible.It was still spinning but seemed to have enough purchase to stay in.The screw was left in the patient as essentially a cortical non locking screw.It had purchase in the bone so surgeon felt it was worth leaving in, but didn't have purchase in the plate.The plate remained in the patient.There was surgical delay of ten (10) minutes.Procedure outcome was successful competed.Patient outcome was successful.Concomitant medical product: drill bit (part unknown, lot unknown, quantity 1) variable angle guide (part unknown, lot unknown, quantity 1).This report is for one (1) 2.4mm va locking screw.This is report 2 of 7 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H3, h6: the 2.4 mm va locking screw stardrive length 18 mm is intact, nothing is broken off or bent.The screw head is slightly worn due to application of screw driver probably during insertion.Dimensional analysis was performed and met specifications.During the investigation no unidentified product design/manufacturing issues or discrepancies were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: b5: updated concomitant devices.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Concomitant devices reported: 1.8mm drill bit (part # 310.509, lot unknown, quantity 1), variable angle guide (part unknown, lot unknown, quantity 1).

Brand Name
2.4MM VA LOCKING SCREW STARDRIVE 18MM
Common Device Name
SCREW,FIXATION,BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8371384
Report Number2939274-2019-56685
Device Sequence Number16408432
Product Code HWC
UDI-Device Identifier10886982052957
UDI-Public(01)10886982052957
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K103243
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number02.210.118
Device Catalogue Number02.210.118
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/25/2019
Initial Date Received by Manufacturer 02/01/2019
Supplement Date Received by Manufacturer02/25/2019
04/02/2019
Initial Report FDA Received Date02/26/2019
Supplement Report FDA Received Date03/25/2019
04/02/2019
Patient Sequence Number1